Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 134, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2005, 1:08 PM CDT for Montgomery County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2005, 1:08 PM CDT (18:08 UTC)
- Expired
- Jun 14, 2005, 1:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Montgomery County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 141811 SVROHX TNC125-141845- /O.NEW.KOHX.SV.W.0134.050614T1808Z-050614T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 110 PM CDT TUE JUN 14 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MONTGOMERY COUNTY IN TENNESSEE * UNTIL 145 PM CDT * AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER CENTRAL MONTGOMERY COUNTY...OR ABOUT 10 MILES SOUTHWEST OF CLARKSVILLE... AND MOVING EAST NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FREDONIA 135 PM CDT LAT...LON 3651 8755 3633 8750 3639 8700 3660 8714 $$ MAG
1 follow-up statement
000 WWUS54 KOHX 141834 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 134 PM CDT TUE JUN 14 2005 TNC125-141845- /O.CON.KOHX.SV.W.0134.000000T0000Z-050614T1845Z/ MONTGOMERY TN- 134 PM CDT TUE JUN 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CDT FOR SOUTHERN MONTGOMERY COUNTY... AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER EAST CENTRAL MONTGOMERY COUNTY...OR ABOUT 10 MILES SOUTHEAST OF CLARKSVILLE...MOVING EAST NORTHEAST AT 25 MPH. LAT...LON 3651 8755 3633 8750 3639 8700 3660 8714 $$ MAG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 AM CDT, 10 hours 38 minutes earlier.
Area forecast discussion, Jun 14, 2:30 AM CDT, 10 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT TUE JUN 14 2005 .DISCUSSION... LATEST ANALYSIS SHOWING WEAK SURFACE LOW OVER THE NORTHEAST...WITH ANOTHER STRONGER LOW CENTER OVER THE NORTHERN PLAINS. COLD FRONT EXTENDING OUT OF PLAINS LOW CURRENTLY RUNNING NEAR LINE FROM DSM- MCI-OKC...WITH PRETTY WELL DEFINED BOUNDARY OUT AHEAD IN VICINITY OF STRONG CONVECTION AROUND TXK-WESTWARD. PLAINS SURFACE LOW...AS WELL AS CLOSED UPPER LOWS...WILL PUSH INTO THE GREAT LAKES REGION LATE TODAY...BRINGING COLD FRONT TO NEAR NORTHWEST MIDDLE TN BY 00Z WED. LATE THIS MORNING INTO EARLY AFTERNOON A BAND OF MODERATE MOISTURE ASSOCIATED WITH PRE-FRONTAL BOUNDARY WILL MOVE ACROSS THE CWA IN A VERY WARM AND UNSTABLE REGIME...LL LIFTED INDEX PEAKING -4 TO -6 AROUND 18Z. GOOD THERMO- DYNAMICS IN PLACE BUT LIMITED MOISTURE LIKELY TO KEEP CONVECTION NO BETTER THAN SCATTERED. THUS WILL KEEP POPS ON LOWER SIDE. AIRMASS DRIES RAPIDLY TOWARD EVENING AS ACTIVE PRE-FRONTAL BOUNDARY MORE EAST OF THE CWA. ALTHOUGH MOISTURE BECOMING MORE LIMITED... STILL WEAK UVV OCCURRING INTO THE VERY EARLY EVENING AND THAT MAY TRIGGER A STORM OR TWO. WILL LEAVE SLIGHT POPS RUNNING IN THE EARLY EVENING ONLY. LITTLE DRIER AND COOLER AIRMASS SET UP OVER THE AREA WEDNESDAY- FRIDAY WITH NORTHWEST ML/UL FLOW AND LL HIGH SETTLING OVER THE REGION. NO POPS PLANNED THROUGH THAT PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 91 66 87 63 / 30 20 10 10 CLARKSVILLE 90 65 85 62 / 30 15 10 10 CROSSVILLE 86 64 82 59 / 30 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Jun 14, 5:30 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUN 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE TODAY INTO THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND A FEW STORMS MAY BECOME SEVERE...ESPECIALLY DURING THE AFTERNOON. THE MAIN THREAT FROM SEVERE STORMS IS HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE THIS AFTERNOON. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 32 min |
| Jun 14, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 36 min |
| Jun 14, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 23 min |
| Jun 14, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 25 min |
| Jun 14, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 41 min |
| Jun 14, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett | 36 min |
| Jun 14, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith, Trousdale | 23 min |
| Jun 14, 5:35 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Smith | 25 min |
| Jun 14, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 26 min |
| Jun 14, 6:21 PM CDT | Tornado Warning | OHX | Fentress, Overton | 24 min |
| Jun 14, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.